Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Ask Scarleteen » Vaginal pain related to antidepressants/birth control?

 - UBBFriend: Email this page to someone!    
Author Topic: Vaginal pain related to antidepressants/birth control?
CorvusWolf
Neophyte
Member # 47380

Icon 1 posted      Profile for CorvusWolf     Send New Private Message       Edit/Delete Post 
I've been taking some generic form of prozac for the past week, and I've been on birth control for about 3 weeks, without missing a pill or taking one later than an hour or so after my usual time. I started having some sharp, shooting pain in my vagina about a week ago and I experience this pain about once or twice a day. I'm sure I don't have any sort of bacterial or yeast infection...I don't have any strange discharge or anything and I'm not sore or itchy or anything. Could the medication I'm taking cause the pain??

--------------------
ಠ_ಠ O RLY?
ಠ_ರೃ I SAY!

Posts: 33 | From: LOLWUT | Registered: Jun 2010  |  IP: Logged | Report this post to a Moderator
Heather
Executive Director & Founder
Member # 3

Icon 1 posted      Profile for Heather     Send New Private Message       Edit/Delete Post 
Well, both those medications can have sexual/genital side effects, so that's certainly possible. How severe is the pain? Are you having any other symptoms at all?

--------------------
Heather Corinna, Executive Director & Founder, Scarleteen
About Me Get our book!
Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead

Posts: 68290 | From: An island near Seattle | Registered: May 2000  |  IP: Logged | Report this post to a Moderator
CorvusWolf
Neophyte
Member # 47380

Icon 1 posted      Profile for CorvusWolf     Send New Private Message       Edit/Delete Post 
It's just a jolt of pain, but it's not excruciating or anything. And it's happening a lot more often. And I did find out that I am having a lot of thick yellow discharge... but sometimes its normal for me to have it every once in a while. I'm also having just a little pain in my lower abdomen... and I'm really worried it could have something to do with a pregnancy or something.

--------------------
ಠ_ಠ O RLY?
ಠ_ರೃ I SAY!

Posts: 33 | From: LOLWUT | Registered: Jun 2010  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Really the first sign of pregnancy would be a missed withdrawal bleed. However, given what you've been feeling it's definitely something you want to get in yo see your doctor about.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
CorvusWolf
Neophyte
Member # 47380

Icon 1 posted      Profile for CorvusWolf     Send New Private Message       Edit/Delete Post 
I probably will...but I've only been on birth control for about two weeks...and the queasiness I get from it wasn't all that bad at first, but now it's getting so much worse. I can't help but think about being pregnant...last time I had sex my boyfriend used a condom and pulled out before he ejaculated. I had my period 5 days later but it was a lot lighter and not as painful as usual, but lasted around the same time...but it still really scared me...and i'm just watching myself for any symptoms of pregnancy since it's been about a month after we had sex. I sort of feel like I'm about to start my period in a way...like I said earlier I've been sort of feeling a little pain in my lower abdomen, but maybe that's just me being really really paranoid...because of the nausea I get from the birth control (or at least I hope from the bc) I can't eat almost anything sometimes. And the antidepressants though are known to cause some digestive problems for the first few days or so but my doc said my body would adjust. I'm just really tense but I'm not sure if I should really worry this much about a pregnancy.

[ 08-01-2010, 12:24 AM: Message edited by: CorvusWolf ]

--------------------
ಠ_ಠ O RLY?
ಠ_ರೃ I SAY!

Posts: 33 | From: LOLWUT | Registered: Jun 2010  |  IP: Logged | Report this post to a Moderator
Stephanie_1
Scarleteen Volunteer
Member # 36725

Icon 1 posted      Profile for Stephanie_1     Send New Private Message       Edit/Delete Post 
Honestly, what you're describing here would be a VERY low risk of pregnancy to begin with. Given you had your period after that, you can know you're not pregnant,and nausea is a side effect of the pill. It's different for all wmn.But the pain is something you want to talk to your doc about.

--------------------
"Sometimes the majority only means that all the fools are on the same side" ~Anon

Posts: 3429 | From: Pennsylvania | Registered: Jan 2008  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen